MENTOR TEXAS MENTOR SILTEX ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3542420M |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Code Available (3191)
| Date of Event |
10/16/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun, but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Since no lot number was provided, no device history record (dhr) review could be performed.(b)(4).
Event or Problem Description
It was reported that a (b)(6) year old female patient underwent a breast augmentation revision with a saline mentor siltex round spectrum 175 cc and experienced bilateral deflation on breast implants.As a result, the patient underwent bilateral removal and replacement with mentor smooth round moderate profile saline implants, catalog # 3501685, 525 cc, s/n (b)(4) (l) and catalog # 3501670, 425 cc, s/n (b)(4) (r) on (b)(6) 2018.This is for the left side implant, see manufacturer report number 1645337-2019-07876 for contralateral prosthesis.
Additional Manufacturer Narrative
Device evaluation summary: upon receipt by mentor, the device returned without fluid.No foreign material was observed within the device or on the shell surface.Mentor product analysis lab discovered a rent measuring approximately 1.3 cm within an area of siltex cracking on the posterior aspect.Also it was noticed several creases on the anterior view.No other anomalies were discovered.The complaint was confirmed since a rupture was found on the device.However, at this point it is not possible to determine the root cause of such damage.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Mentor believes that siltex cracking is ultimately a result of high stresses caused by acute folds (i.E., severe ¿v¿ or tight folds) in the room temperature vulcanization (rtv) shell of siltex breast implants.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).